1 A. Why would paxil be prescribed for neurocardiogenic syncope and/or sinus tachycardia? B.Would it be because someone had the side effect of depression on a higher dose of beta-blocker? 2. If someone has the side effect of depression is it purely a side effect? I have been through a lot of tough things in my life-time and never experienced side effects until the beta-blocker. 3. I think I am beginning to understand the neurocardiogenic syncope. I am right in thinking that even with the medication I will have good days and bad days?
Paxil (generic - paroxetine) is a member of the serotonin reuptake inhibitor (SSRI) class of drugs. These drugs are used to treat depression but they are also active in treating neurocardiogenic syncope (NCS). Serotonin is involved in many cardiovascular reflexes including the ones responsible for NCS. Some studies have indicated that the SSRI's decrease the frequency of symptoms in patients diagnosed with NCS. For this reason it is sometimes used as treatment.
I too take paxil. I started out taking 20 mg a day and now I am back down to 10mg. I would have the following symptoms: Racing heart, sweating, palpitations, chest pain,elevated blood pressure and "fear of death" thoughts. I went to the ER several times thinking I was having a heart attack because I had all of the symptoms. After several EKGs and other tests, I was diagnosed with having panic attacks. There are several "triggers" that I have to be careful to eleminate. Caffeine and cheddar cheese are the biggest triggers for me. But the paxil has helped tremendously. I am also being treated for mild left ventricular hypertrophy. I take Toprol 12.5 mg once daily and Altace 2.5mg once daily.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.